Electronic Scientific Journal
Diagnostics, Resource and Mechanics 
         of materials and structures


advanced search

IssuesAbout the JournalAuthorContactsNewsRegistration

All Issues

All Issues
2024 Issue 2
2024 Issue 1
2023 Issue 6
2023 Issue 5
2023 Issue 4
2023 Issue 3
2023 Issue 2
2023 Issue 1
2022 Issue 6
2022 Issue 5
2022 Issue 4
2022 Issue 3
2022 Issue 2
2022 Issue 1
2021 Issue 6
2021 Issue 5
2021 Issue 4
2021 Issue 3
2021 Issue 2
2021 Issue 1
2020 Issue 6
2020 Issue 5
2020 Issue 4
2020 Issue 3
2020 Issue 2
2020 Issue 1
2019 Issue 6
2019 Issue 5
2019 Issue 4
2019 Issue 3
2019 Issue 2
2019 Issue 1
2018 Issue 6
2018 Issue 5
2018 Issue 4
2018 Issue 3
2018 Issue 2
2018 Issue 1
2017 Issue 6
2017 Issue 5
2017 Issue 4
2017 Issue 3
2017 Issue 2
2017 Issue 1
2016 Issue 6
2016 Issue 5
2016 Issue 4
2016 Issue 3
2016 Issue 2
2016 Issue 1
2015 Issue 6
2015 Issue 5
2015 Issue 4
2015 Issue 3
2015 Issue 2
2015 Issue 1






A. L. Kazakov, L. F. Spevak, O. A. Nefedova


DOI: 10.17804/2410-9908.2018.6.100-116

The paper deals with the construction and study of solutions to a nonlinear heat conduction equation in the case of the power-law dependence of the thermal conductivity coefficient on temperature. The parabolic type of the equation degenerates in the case of the zero value of the required function. It acquires some properties typical of first-order equations; particularly, it has solutions with a free boundary in the form of a heat wave propagating at a finite velocity over the cold front. Two types of the boundary conditions are discussed: the specified law of motion of the heat front and the boundary condition specified on a static manifold, initiating a heat wave. A comparative analysis of our developed approaches to solving the boundary value problems is made; namely, local analytical solutions are constructed by the power series method, and numerical-analytical solutions are constructed based on the boundary element method on a specified finite time interval. For some particular cases, the construction reduces to the Cauchy problem for a second-order ordinary nonlinear differential equation with a singularity before the higher derivative. The solution of this equation enables a partially self-similar solution to be constructed for the initial problem. The advantages and applicability of each approach are described. Examples are considered.

Acknowledgments: The work was partially supported by the Complex Program of UB RAS (project No. 18-1-1-5) and the RFBR, project No. 16-01-00608.

Keywords: nonlinear heat conduction equation, power series, boundary element method, partially self-similar solution


1. Vazquez J.L. The Porous Medium Equation: Mathematical Theory, Oxford, Clarendon Press, 2007, 648 р. ISBN-10: 0198569033.
2. Samarskii A.A., Galaktionov V.A., Kurdyumov S.P., Mikhailov A.P. Blow-up in Quasilinear Parabolic Equations, NY, Berlin, Walter de Gruyte, 1995, 534 p.
3. Zeldovich Ya.B., Kompaneets A.S. On the theory of heat transfer with a temperature-dependent heat conductivity. In: Sbornik, posvyashchennyi 70-letiyu akademika A.F. Ioffe [Collection in Honor of the 70th Birthday of Academician A.F. Ioffe]. Moscow, Izd. AN SSSR Publ., 1950, pp. 61–71. (In Russian).
4. Barenblatt G.I., Vishik I.M. On finite velocity of propagation of nonstationary filtration of a liquid or gas. Prikladnaya Matematika i Mekhanika, 1956, vol. 20, no. 3, pp. 411–417. (In Russian).
5. Oleinik O.A., Kalashnikov A.S. Chzhou Yui-Lin’. Cauchy problem and boundary problems for equations of nonstationary filtration type. Izv. Akad. Nauk SSSR. Ser. Mat., 1958, vol. 22, no. 5, pp. 667–704, (In Russian).
6. Sidorov A.F. In: Izbrannye Trudy: Matematika. Mekhanika [Selected Works: Mathematics. Mechanics]. Moscow, Fizmatlit Publ., 2001, 576 p. (In Russian). ISBN 5-9221-0103-Х.
7. Polyanin A.D., Zaytsev V.F., Zhurov A.I. Nelineynye uravneniya matematicheskoy fiziki i mekhaniki. Metody resheniya [Nonlinear Equations in Mathematical Physics and Mechanics: Solution Methods]. Moscow, Yurayt Publ., 2017, 256 p. (In Russian). ISBN 978-5-534-02317-6.
8. Kazakov A.L., Lempert A.A. Analytical and Numerical Studies of the Boundary Value Problem of a Nonlinear Filtration with Degeneration. Vychislitelnye Tekhnologii, 2012, vol. 17, no. 1, pp. 57–68. (In Russian).
9. Kazakov A.L., Lempert A.A. Existence and Uniqueness of the Solution of the Boundary–Value Problem for a Parabolic Equation of Unsteady Filtration. Journal of Applied Mechanics and Technical Physics, 2013, vol. 54, iss. 2, pp. 251–258. Available at: https://doi.org/10.1134/S0021894413020107.
10. Kazakov A.L., Kuznetsov P.A. On the Analytic Solutions of a Special Boundary Value Problem for a Nonlinear Heat Equation in Polar Coordinates. Journal of Applied and Industrial Mathematics, 2018, vol. 12, iss. 2, pp. 255–263. Available at: https://doi.org/10.1134%2FS1990478918020060.
11. Kazakov A.L., Kuznetsov P.A., Spevak L.F. On a Degenerate Boundary Value Problem for the Porous Medium Equation in Spherical Coordinates. Trudy Instituta Matematiki i Mekhaniki UrO RAN, 2014, vol. 20, no. 1, pp. 119–129. (In Russian).
12. Kazakov A.L., Spevak L.F. Boundary Elements Method and Power Series Method for One-dimensional Nonlinear Filtration Problems. Izvestiya IGU, Seriya “Matematika”, 2012, vol. 5, no. 2, pp. 2–17. (In Russian).
13. Kazakov A.L., Spevak L.F. Numerical and analytical studies of a nonlinear parabolic equation with boundary conditions of a special form. Applied Mathematical Modelling, 2013, vol. 37, iss. 10–11, pp. 6918–6928. DOI: 10.1016/j.apm.2013.02.026.
14. Kazakov A.L., Spevak L.F. An analytical and numerical study of a nonlinear parabolic equation with degeneration for the cases of circular and spherical symmetry. Applied Mathematical Modelling, 2015, vol. 40, iss. 2, pp. 1333–1343. DOI: 10.1016/j.apm.2015.06.038.
15. Spevak L.F., Nefedova O.A. Solving a two-dimensional nonlinear heat conduction equation with degeneration by the boundary element method with the application of the dual reciprocity method. In: AIP Conference Proceedings, 2016, vol. 1785, iss. 1, pp. 040077. Available at: http://doi.org/10.1063/1.4967134.
16.Kazakov A.L., Spevak L.F., Nefedova O.A. Solution of a two-dimensionel problem on the motion of a heat wave front with the use of power series and the boundary element method. Izvestiya IGU, Seriya “Matematika”, 2016, vol. 18, pp. 21–37. (In Russian).
17. Banerjee P.К., Butterheld R. Boundary element methods in engineering science. US, McGraw-Hill Inc., 1981, 452 р. ISBN-10: 0070841209, ISBN-13: 978-0070841208.
18. Brebbia C.A., Telles J.F.C., Wrobel L.C. Boundary Element Techniques. Berlin, Neidelberg, New York, Tokyo, Springer-Verlag, 1984, 466 р. ISBN: 978-3-642-48862-7. DOI: 10.1007/978-3-642-48860-3.
19. Nardini D., Brebbia C.A. A New Approach to Free Vibration Analysis using Boundary Elements. Applied Mathematical Modelling, 1983, vol. 7, no. 3, pp. 157–162. DOI: 10.1016/0307-904X(83)90003-3.
20. Fedotov V.P., Spevak L.F. One approach to the derivation of exact integration formulae in the boundary element method. Engineering Analysis with Boundary Elements, 2008, vol. 32, no. 10, pp. 883–888. DOI: 10.1016/j.enganabound.2008.03.001.



Article reference

Kazakov A. L., Spevak L. F., Nefedova O. A. On the Numerical-Analytical Approaches to Solving a Nonlinear Heat Conduction Equation with a Singularity // Diagnostics, Resource and Mechanics of materials and structures. - 2018. - Iss. 6. - P. 100-116. -
DOI: 10.17804/2410-9908.2018.6.100-116. -
URL: http://eng.dream-journal.org/issues/content/article_232.html
(accessed: 05/22/2024).


impact factor
RSCI 0.42


MRDMS 2024
Google Scholar



Founder:  Institute of Engineering Science, Russian Academy of Sciences (Ural Branch)
Chief Editor:  S.V. Smirnov
When citing, it is obligatory that you refer to the Journal. Reproduction in electronic or other periodicals without permission of the Editorial Board is prohibited. The materials published in the Journal may be used only for non-profit purposes.
Home E-mail 0+

ISSN 2410-9908 Registration SMI Эл № ФС77-57355 dated March 24, 2014 © IMACH of RAS (UB) 2014-2024, www.imach.uran.ru